Repository logo

Automorphisms of free products and their applications to multivariable dynamics

Faculty Advisor




operator algebras, dynamical systems

Abstract (summary)

We examine the completely isometric automorphisms of a free product of noncommutative disc algebras. It will be established that such an automorphism is given simply by a completely isometric automorphism of each component of the free product and a permutation of the components. This mirrors a similar fact in topology concerning biholomorphic automorphisms of product spaces with nice boundaries due to Rudin, Ligocka and Tsyganov. This paper is also a study of multivariable dynamical systems by their semicrossed product algebras. A new form of dynamical system conjugacy is introduced and is shown to completely characterize the semicrossed product algebra. This is proven by using the rigidity of free product automorphisms established in the first part of the paper. Lastly, a representation theory is developed to determine when the semicrossed product algebra and the tensor algebra of a dynamical system are completely isometrically isomorphic.

Publication Information

Ramsey, C. (2016). Automorphisms of free products and their applications to multivariable dynamics. Indiana University Mathematics Journal 65(3), 899-924.


Item Type

Article Post-Print




All Rights Reserved